How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10608
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

I noticed one pupil is dilated more than the other. Im using

This answer was rated:

I noticed one pupil is dilated more than the other. I'm using Cosopt twice daily and Xalatan
once daily. This has never happened before...what causes it and should I be concerned?

Dr. Rick :

Hi. I'm online and happy to answer your question today.

Dr. Rick :

Are you having any nausea or is your eye red?

Dr. Rick :

Also, does your vision seem to be affected? What other medicines do you take, including OTC products, and what medical conditions do you have?

Dr. Rick :

I see that you are offline. We can use the Q&A system to 'text message' back and forth to work on your question.

I am still here and available to work on your question and looking forward to your response.
Customer: replied 5 years ago.

I have no nausea or redness in the eye and my vision isn't affected. I do have a problem in that eye, things appear larger and there are no straight lines. I was told

the surgery to correct this is more serious than the condition.

Lipitor, 10 mg daily is the only medication I'm currently taking. Occasionally need Tums.

I take these vitamins and supplements: 1 Centrum Silver for Women, Caltrate 600

plus D x2, vitamin C 500 mg x 2, 1 B complex, vitamin E 400 IU x1, vitamin D3 2000

IU x 2, Lutein 45 mg x 1, Omega 3 fish oil 1200 mg x 1, and 1 daily regimen aspirin.

Today the eye seems to be near normal.

It sounds like you are experiencing physiologic anisocoria. This is a normal variation in the size of your pupils.

There are medical conditions that can cause this, such as migraines, adies tonic pupil, horner's syndrome, oculomotor nerve palsy and, everyone's favorite who asks questions on just answer, brain tumors, bleeding in the brain and other bad stuff inside your head.....

Also, many drugs and OTC herbal compounds can dilate or constrict the pupils...

The good news? The bad things don't change from day to day but physiologic anisocoria does. Physiologic anisocoria is nothing to worry about. It can be seen in up to 25% of the population at any given instant.

From what you are telling me I do not believe you have anything to be concerned about. However, having an ophthalmologist give you the once over couldn't hurt :o)

Does this make sense to you?

And, now, the obligatory word from our sponsors: :o)
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much.

Positive Feedback and/or Bonus is welcomed and appreciated.

Let me know if there are there any other concerns or issues you would like to discuss on this topic.

Dr. Rick and other Eye Specialists are ready to help you

Related Eye Questions